Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On birth control. Started spotting after period. Noticed clots in urine. HPT negative. Any thoughts?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4045 Questions
Question
I had a regular period, then 3 days later I started spotting to the point I wear a panty liner at all times. The spotting is a mix of brown and then sometimes dark red. It's been 2 weeks now and it seems to be getting heavier. Now everytime I pee there are what looks like little clots in the toilet bowl. Also, when I wipe there are clots and brown stringy things on the toilet paper. I was on bc and started my new pack the day after I was off my period but have stopped taking them 3 days ago to see if it would maybe stop the spotting, but I have not seen any change so far. I took a hpt just to check and it was negative. I have an appointment to see my Gyno in 2 weeks, but trying to get an idea of what it could be.
Posted Tue, 12 Mar 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. S Patra 53 minutes later
Hello,

Thanks for posting your query. I am trying to solve your problem.

Brown period discharge/ spotting is generally seen with implantation bleeding in early week pregnancy but vaginal discharges are not reliable indicators of pregnancy.

It may also occur due to hormonal imbalance associated with side effects of the birth control pill, thyroid disorder, uterine pathology (fibroid/ polyp) or old blood/ endometrial tissue mixed with concurrent period. Stress, weight change and psychological factor are other associated factors. But as it is continuing for more than 2 weeks, we need to investigate properly to rule out underlying pathology by physical examination & lab tests.

Here, first of all, I suggest to undergo one blood test for beta HCG & ultrasound scan for lower abdomen to rule out product of conception if any as early pregnancy test may give negative result.

In exclusion of pregnancy, some hormone assay, blood sugar, thyroid profile, vaginal swab test and urine examination (routine & microscopic) are essential to rule out other pathogens.

Complete treatment depends on pin point diagnosis. Therefore, I suggest to consult with your gynecologist regarding this for suggestive measures including proper medication. You may need to take hemostatic agent with combination of progesterone pill to get relief from this condition.

Do the following things that can help you along with medication:

1) Take healthy diet and drink lots of water, eat fresh fruits/ vegetables.
2) Try to avoid salty/ spicy/ fatty food and take iron supplements with diet.
3) Avoid stress/ anxiety/ emotional upset by yoga/deep breathing regularly.
4) Maintain genital hygiene properly including proper washing.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor